Hi, I'm Kerry

I’m Kerry, aged 26. @Janb, I’ve been reading your stories which has gave me hope I can get better. I too am under Dr Surenthiran and on Pizotifen, this is my 7th week, 1 week on 1.5mg. I have noticed some improvement with regards to my dizziness but not so much with my head pain. I’ve had this since September last year with lots of misdiagnoses. I came across the doctor the end of January and saw him via Zoom. I’ve definitely had a few better days the past few weeks which I thought would never happen but it seems after a couple ‘alright’ days, I’m followed with bad days. Was your recovery like this and Did you have headaches and if so did they go away with time on the pizotifen? Thank you!

1 Like

Hi Kerry - I am really glad that my stories has helped - it was reading a story on this forum that helped me too - Gem’s story I think it was.
I didn’t really get headaches as such, although I did occasionally have a headache where I would have to lie down which was probably a migraine. My main symptom before things went really wild was dizziness after eating food and sometimes the room would spin when I was just sitting down doing nothing. Then wham bam the dizziness after food turned into vertigo that wouldn’t go away plus a whooshing tinnitus, light and sound sensitivity and my balance was shot - positive rhomboid. Pizotifen helped with the vertigo, but all the other symptoms stayed for ages - I had 5 months off work and only really felt as if I was getting back to normal by then. My biggest relief was when the vertigo stopped and my head stopped feeling as if it was fluttering inside.
I did have good days and bad days at the same stage you are now and although off the Pizotifen I still do have the odd bad day even now and I still have tinnitus but it is now a high pitched ringing in both ears .
I think when we have a good day we tend to overdo things and this is then generally followed by a couple of bad days! Dr S told me not to do too much but I found that hard on some days when I felt a bit better. It takes time for our heads to recover and I guess that is why you are getting the head pain still, but if you are worried I would double check things with Dr S for reassurance.
I hope this helps - good luck with your recovery and be patient as you will get there in the end. Don’t hesitate to contact me again if you have any other concerns or questions. :slightly_smiling_face:

Thank you for your quick reply! I just get so disheartened and then get upset again when I go backwards and just worry I’m going to be like this forever, I’ve been off work since September and my sick pay runs out this month but I’m nowhere near ready to go back. I think I have bits of normal migraine and vestibular but it’s hard to work out my triggers when it’s every day! I just want to be back to normal and live my life :frowning: I’m more positive than I was but still doubt the process even though I know it’s going to take a long time. I spoke to Dr S last week and says to wait 4 weeks then if no more improvement to up the pizotifen.

Yes, I really understand that as I also thought that I would never feel normal again which was very depressing at the time. One of my friends, a retired GP, sat me down when I was still off sick and told me to think positive because it would all sort itself out in time. I didn’t think that would ever happen but he was right - thank goodness. It seems as if it will last for ever and it is difficult to believe that recovery is possible, but it generally is. I ended up on 4 Pizotifen per day too so that is something that could help.
I was lucky to find Dr S fairly quickly - 3 months from when the vertigo began - so I was able to start the treatment sooner rather than later. I tried to go back to work after 2 months before I started Pizotifen and I didn’t last very long, but it did mean that it extended my full sick pay entitlement - that might be worth investigating with your HR department.
I haven’t ever really discovered what my triggers are either - stress is definitely one of them and I think tiredness too as I had a long spell of insomnia, which is still a problem but not as bad as it was. I have cut out caffeine for good and avoid strong cheese, red wine, marmite and chocolate so hopefully this keeps my head calm enough to cope with stress and tiredness! :hugs:

What a lovely friend you have! I was so depressed and anxious back in December & January, I have came along way since then as I now don’t cry everyday! I too think was lucky that I managed to see Dr S very quickly, 4 months into this illness, although probably would have been sooner if I hadn’t followed an ENT who said I had VN and put me on betahistine for a month but glad I got the right diagnosis in the end. Even though my GP kept insisting it was all just anxiety but I was only anxious because of these symptoms! So I’m glad I found Dr S who said it wasn’t anxiety but I know my anxiety definitely feeds it and makes it worse.

I see you aren’t on the meds anymore which is great! I read that people can’t come off the meds as their symptoms come back but obviously would like to start a family soon but then that scares me again incase it ramps all this off again! But I suppose nobody knows what’s going to happen, I just have to focus on getting myself better first before thinking about that!

1 Like

Welcome to the board, Kerry! I hope you find it useful and a help in reducing your symptoms!

You might be surprised that if you find the right non-medical regime (how are you doing with the diet?), you are able to lose the meds. Here’s hoping and wish you luck!

Thank you! I never wanted to join the forum really as reading all the bad stories was making me feel worse but have since been reading the positive stories and so here I am!

I’ve been quite strict with the diet but not sure it’s helping! I’m also taking magnesium and b2 vitamins and also having CBT as I was very anxious, I seemed to have calmed down once the meds started to work which I knew I would! But still have the anxiety which I’m working on.

Yes, anxiety is really, really tough to work through. Problems with vestibular system are hard wired to give you anxiety, so it’s a really tough enemy to deal with. Do everything to reduce stress and take lots of nice walks amongst nature (even if it’s initially uncomfortable). Avoid avoidance!

1 Like

Propranolol definitely helped me with my anxiety and panic attacks, since being on that it calmed me down. I don’t feel as anxious as I was but then it ramps back up when I have a bad day with my head, it’s like my dizziness is starting to improve slightly but my headaches are getting worse! Dr S says this seems to happen when one symptom gets better another gets worse but I feel at the moment the head pain then makes the dizziness worse eugh

1 Like

Hello and welcome, you are in the right place for support and a wealth of information. As @turnitaround said, try to stay moving each day somewhat , laying around all the time does not help the condition much. It can be a long road, but you will find relief!

2 Likes

2 posts were merged into an existing topic: Anyone become less dizzy but more headaches?

Yes, it can be a bit of a vicious circle - the symptoms make us anxious and the anxiety aggravates the symptoms! Being off the meds is great, but I still have a couple of packets of Pizotifen just in case although I don’t expect to have to start taking them again :crossed_fingers:
When I was recovering, I found the best approach was to take things a day at a time and celebrate the good days, and, like James, I also found getting out for a walk as often as I could helped a lot too.

1 Like